Alert archive / North Carolina / Coastal Flood Statements in 2011
Coastal Flood Statement 1, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this coastal flood statement at Mar 3, 2011, 6:55 AM EST. It took effect at Mar 3, 2011, 7:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2011, 6:55 AM EST (11:55 UTC)
- In effect from
- Mar 3, 2011, 7:00 AM EST
- Expired
- Mar 3, 2011, 12:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
267 WHUS42 KMHX 031155 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 655 AM EST THU MAR 3 2011 NCZ093-095-031700- /O.NEW.KMHX.CF.S.0001.110303T1200Z-110303T1700Z/ CRAVEN-CARTERET- 655 AM EST THU MAR 3 2011 ...ELEVATED WATER LEVELS ALONG THE SOUTHERN PAMLICO SOUND... MODERATE TO STRONG NORTHEAST WINDS WILL RESULT IN MINOR WATER LEVELS RISES OVER DOWNEAST CARTERET COUNTY AND OVER EASTERN CRAVEN COUNTY ALONG THE SOUTH BANK OF THE NEUSE RIVER THIS MORNING. WATER LEVELS OF ONE TO ONE AND A HALF FEET ABOVE NORMAL ARE POSSIBLE THROUGH MIDDAY. NORTHEAST WINDS WILL DECREASE DURING THE AFTERNOON WHICH WILL RESULT IN LOWERING WATER LEVELS ALONG THE SOUTHERN PAMLICO SOUND AND ALONG THE SOUTH BANK OF THE NEUSE RIVER. $$ CULLEN
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this coastal flood statement went out at Mar 3, 3:01 AM EST, 3 hours 54 minutes earlier.
Area forecast discussion, Mar 3, 3:01 AM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
301 AM EST THU MAR 3 2011
.SYNOPSIS...
A DRY COLD FRONT WILL MOVE SOUTH OF THE AREA EARLY THIS MORNING.
STRONG HIGH PRESSURE WILL BUILD OVER THE AREA FROM THE NORTH
TODAY THROUGH FRIDAY. A SLOW MOVING MOIST COLD FRONT WILL
APPROACH FROM THE WEST SATURDAY AND MOVE INTO THE REGION SUNDAY.
LOW PRESSURE WILL DEVELOP ALONG THE FRONT SUNDAY NIGHT THEN MOVE
NORTH OF THE REGION MONDAY. HIGH PRESSURE WILL BUILD OVER THE
REGION FROM THE NORTH TUESDAY AND WEDNESDAY.
&&
.NEAR TERM /THROUGH TODAY/...
SHARP COLD FRONT SLICING THRU THE AREA EARLY THIS MORNING. LOW
LEVEL MIXING BEHIND THE FRONT PLAYING HAVOC WITH TEMPS BUT SHUD
EASE TOWARD THE MID AND UPPER 30S (EXCEPT LOW 40S OBX) AS THE
FRONT DROPS SOUTH OF THE AREA BY SUNRISE.
DESPITE NEAR FULL SUNSHINE...BRISK N/NE WINDS WILL MAKE IT FEEL
QUITE COLD TODAY. HIGH TEMPS WILL BE 10-15F BLO NORMAL...STRUGGLING
TO REACH INTO THE UPPER 40S/LOWER 50S WITH ONLY MID 40S FOR OBX.
&&
.SHORT TERM /TONIGHT/...
TEMPS FALL BACK THRU THE 30S WITH DECOUPLING THIS EVE WITH INLAND
AREAS REACHING INTO THE UPPER 20S BEFORE A LIGHT ONSHORE FLOW
HALTS TEMPERATURE FALL LATE. LOWS REMAIN IN THE 35-40F RANGE ALONG
COASTAL AREAS AND AN ONSHORE FLOW MAY BRING IN SOME LOW CLOUDS
ESP ALONG COASTAL AREA TOWARD MORNING.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 230 AM THU...SURFACE RIDGE ALONG THE NEW ENGLAND AND MID
ATLANTIC COAST WILL MOVE QUICKLY EAST FRIDAY. FLOW WILL BE EAST ON
FRIDAY GRADUALLY VEERING TO SOUTHEAST SATURDAY THEN SOUTH ON
SUNDAY AHEAD OF THE APPROACHING COLD FRONT. UPPER TROUGH AND SFC
COLD FRONT MOVE THROUGH ON SUNDAY...BRINGING MUCH BETTER CHANCES
FOR RAIN AND PERHAPS SOME TSTMS...THOUGH INSTABILITY WILL BE
MARGINAL FOR WIDESPREAD THUNDER. RAISED POPS TO LIKELY FOR SUN.
SOME RAIN MAY LINGER FOR FAR EASTERN NC INTO MON. SEASONABLE
TEMPERATURES EXPECTED FOR BEGINNING OF THE WORKWEEK AS FLOW
BECOMES ZONAL.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
/SHORT TERM...THROUGH TONIGHT/...
PATCHY/BRIEF FOG DEVELOPMENT AHEAD OF THE COLD FRONT DROPPING
THRU THE AREA EARLY THIS MORNING BUT SHUD BE GONE IN THE NEXT HOUR
OR TWO. OTHERWISE VFR CONDITIONS EXPECTED INTO TONIGHT. N/NE WIND
GUSTS REACH UP TO 25KT THIS MORNING. MAY SEE PERIODIC SUB-VFR
CONDITIONS FROM LOW CLOUDS/LIGHT FOG VERY LATE TONIGHT AS AN
ONSHORE FLOW INCREASES.
/LONG TERM...FRIDAY THROUGH MONDAY/...
AS OF 230 AM THU...VFR EXPECTED THROUGH SATURDAY EXCEPT FOR PERHAPS
A BRIEF PERIOD OF FOG EARLY FRIDAY MORNING. LOW LEVEL MOISTURE
WILL BE INCREASING ACROSS THE REGION THROUGH SUNDAY AS HIGH
PRESSURE MOVES OFF THE NEW ENGLAND COAST FRIDAY. A COLD FRONT WILL
APPROACH FROM THE WEST SUNDAY AND MOVE THROUGH EASTERN NORTH
CAROLINA SUNDAY EVENING. SHOWERS AND THUNDERSTORMS EXPECTED SUNDAY
AFTERNOON AND EVENING AHEAD OF IT WITH RESTRICTIONS TO CEILINGS
AND VISIBILITIES. VFR/DRY WEATHER RETURNS SUNDAY EVENING AND
CONTINUES INTO MONDAY AS DRIER AIR WORKS INTO THE REGION BEHIND
THE FRONT.
&&
.MARINE...
/SHORT TERM...THROUGH TONIGHT/...
SOLID SCA CONDITIONS IN THE POST FRONTAL N/NE FLOW EARLY THIS
MORNING. WINDS WILL PEAK BY NOON THEN GRADUALLY DECREASE AS THE
CAA AND PRES RISES WANE DURING THE AFTN. MODERATE NE TO EAST WINDS
CONTINUE OVERNIGHT AS WEAK INVERTED TROF DEVELOPS OFF THE SE COAST
AND MAINTAINS THE PRES GRADIENT ALONG THE NC COAST.
SWAN INITIALIZED TOO HIGH THIS MORN. WAVEWATCH APPEARS TO HAVE A
BETTER HANDLE ON BUILDING SEAS IN THE NNE FETCH THIS MORNING
PEAKING NEAR 10 FT OVER THE OUTER WATERS BY EARLY AFTN. SEAS WILL
BE SLOW TO SUBSIDE IN THE CONT NE FLOW OVRNIGHT AND MAY TAKE UNTIL
LATER FRI MORN BEFORE FALLING BLO 6 FT NEAR DIAMOND SHOALS.
/LONG TERM...FRIDAY THROUGH MONDAY/...
AS OF 230 AM THURSDAY...LAST OF THE SMALL CRAFT CONDITIONS WILL
END FRIDAY MORNING...BUT NOT FOR VERY LONG. LONG FETCH WILL TAKE
AWHILE FOR WAVE HEIGHTS TO DECREASE TO BELOW 6 FEET AND EXPECT
THIS TO HAPPEN FRI MORNING. SURFACE RIDGE ALONG THE NEW ENGLAND
AND MID ATLANTIC COAST WILL MOVE QUICKLY EAST FRIDAY. FLOW WILL BE
EAST ON FRIDAY GRADUALLY VEERING TO SOUTHEAST SATURDAY THEN SOUTH
ON SUNDAY AHEAD OF THE APPROACHING COLD FRONT. THE COLD FRONT WILL
MOVE THROUGH THE MARINE ZONES SUNDAY EVENING WITH WINDS VEERING TO
NORTHWEST. SMALL CRAFT SEAS FORECAST TO DEVELOP SATURDAY AND LAST
THROUGH TUESDAY MORNING. THE PERIOD OF SMALL CRAFT WINDS WILL BE
MUCH SHORTER...GENERALLY CONFINED TO DURING THE DAY SUNDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ135.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR AMZ130.
SMALL CRAFT ADVISORY UNTIL 11 AM EST FRIDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 7 AM EST FRIDAY FOR AMZ150-156-158.
&&
SYNOPSIS...BTC
NEAR TERM...BTC
SHORT TERM...BTC
LONG TERM...HSA/TL
AVIATION...BTC/HSA/TL
MARINE...BTC/HSA/TLHazardous weather outlook, Mar 3, 3:26 AM EST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 326 AM EST THU MAR 3 2011 NCZ029-044>047-079>081-090>095-098-040830- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 326 AM EST THU MAR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. GUSTY NORTHEAST WINDS AND RELATIVE HUMIDITY DROPPING TO NEAR 25 PERCENT THIS AFTERNOON WILL ENHANCE FIRE DANGER TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-040830- OUTER BANKS DARE-OUTER BANKS HYDE- 326 AM EST THU MAR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Coastal Flood Statements in North Carolina, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.